# SDR 98UAL900521

- Difficulty date: October 29, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N7279U
- Make and model: Boeing 727222
- Aircraft serial: 21557
- Engine: Pwa JT8D15
- System (JASC): 7240 · Turbine Engine Combustion Section
- Part: Combustor
- Part number: JA803794
- Condition: Cracked
- Location: Nr 2 Engine
- Part time: 10,964 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NINE INCH CIRCUMFERENTIAL CRACK IN NR 5 COMBUSTION CHAMBER CAN OF NR 2 ENGINE. *S/D* SHOP INSPECTION OF THE NR 5 BURNER CAN REVEALED THE CRACK TO BE IN THE 2-3 LINER UNDER THE AIR SCOOP.  CRACKING IN THIS AREA IS NOT UNCOMMON, ALTHOUGH AT 10,964 HOURS THE CRACKS ARE USUALLY LESS THAN 9 LONG.  FURTHER INSPECTION OF THE CAN AND ENGINE REVEALED NO OTHER RELATED ABNORMALITIES.  THE COMBUSTOR CAN ISOTOPE INSPECTION RESULTS WILL CONTINUE TO BE MONITORED CLOSELY.
